Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 6, NWS Springfield, MO

February 25, 2011Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 25, 2011, 3:55 PM CST for Cedar County, Missouri. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:55 PM CST (21:55 UTC)
Expired
Feb 25, 2011, 8:01 PM CST
In force
4 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.75 ft at Feb 25, 2011, 4:00 PM CST.

actionminormoderate10152002/2502/2602/27
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WGUS43 KSGF 252155
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CST FRI FEB 25 2011

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
.RUNOFF FROM HEAVY RAINFALL THAT FELL ON THURSDAY ACROSS WESTERN 
 MISSOURI HAS CAUSED RIVER LEVELS TO RISE. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-260955-
/O.NEW.KSGF.FL.W.0006.110225T2155Z-110227T0309Z/
/CMZM7.1.ER.110225T1913Z.110226T0000Z.110226T0309Z.NO/
355 PM CST FRI FEB 25 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  3:45 PM FRIDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$
1 follow-up statement
672 
WGUS83 KSGF 260201
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CST FRI FEB 25 2011


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES 
.RUNOFF FROM HEAVY RAINFALL THAT FELL ON THURSDAY HAS CAUSED RIVER LEVELS TO 
RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-261701-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1903Z/
/HTNM7.1.ER.110225T0503Z.110226T1800Z.110227T1903Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  7:45 PM FRIDAY THE STAGE WAS 42.3 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EARLY AFTERNOON.


$$

MOC217-261701-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0900Z/
/NVDM7.1.ER.110225T1011Z.110226T1200Z.110227T0900Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  7:45 PM FRIDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF
  NEVADA, AT THE GAGE SITE. 

$$

MOC013-217-261700-
/O.EXT.KSGF.FL.W.0004.110227T0600Z-110301T1200Z/
/SCZM7.1.ER.110227T0600Z.110227T0600Z.110228T1200Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  7:45 PM FRIDAY THE STAGE WAS 27.7 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE 
  CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND 
  LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, 
  FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE 
  SITE.  

$$

MOC039-260231-
/O.CAN.KSGF.FL.W.0006.000000T0000Z-110227T0309Z/
/CMZM7.1.ER.110225T1913Z.110225T2215Z.110226T0046Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  7:45 PM FRIDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:46 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY SUNDAY 
  MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 25, 2:48 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Feb 25, 2:48 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CST FRI FEB 25 2011

...SEVERE STORMS POSSIBLE SUNDAY NIGHT...

.DISCUSSION...
/ISSUED 240 PM CST FRI FEB 25 2011/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...

TEMPERATURES HAVE STRUGGLED TO RISE TODAY UNDERNEATH LINGERING
STRATUS AND A NORTHERLY FLOW. STRATUS WILL LIKELY BLANKET THE
REGION TONIGHT AS SURFACE HIGH PRESSURE MIGRATES TO THE EAST.

A ZONAL UPPER LEVEL PATTERN WILL REMAIN IN PLACE THROUGH SATURDAY
AS THE NEXT SYSTEM OF INTEREST MOVES ONTO THE PACIFIC COAST. WARM
AIR ADVECTION WILL SET UP OVER THE NATIONS MID SECTION DURING THE
WEEKEND AS THE UPPER TROUGH MOVES ONSHORE AND CROSSES THE SOUTHERN
ROCKIES. A WARM FRONT WILL SET UP FROM THE OKLAHOMA INTO ARKANSAS
SATURDAY AND BEGIN TO ADVANCE NORTHWARD AS A LOW LEVEL JET TAKES SHAPE.
CLOUD COVER AND EASTERLY COMPONENT TO THE LOW LEVEL FLOW NORTH OF
THE WARM FRONT WILL LIMIT WARMING SATURDAY ALTHOUGH IT SHOULD BE
CONSIDERABLY MILDER THAN TODAY.

THE WARM FRONT WILL SURGE NORTH INTO THE AREA SATURDAY NIGHT AND
SUNDAY AS SURFACE CYCLOGENESIS DEVELOPS OVER THE SOUTHERN HIGH
PLAINS IN ADVANCE OF THE APPROACHING TROUGH. EXPECT THE THE WARM
SECTOR TO SPREAD NORTH ACROSS THE OZARKS AND OSAGE PLAINS SUNDAY.
CANNOT RULE OUT SOME SCATTERED SHOWER ACTIVITY SATURDAY INTO
SUNDAY WITHIN WARM AIR ADVECTION REGIME BUT ELEVATED MIXED LAYER
SHOULD CAP THE LOWER ATMOSPHERE DURING THE DAY SUNDAY. DESPITE
CONSIDERABLE CLOUD COVER ON SUNDAY TEMPERATURES SHOULD STILL RISE
WELL INTO THE 60S TO PERHAPS LOWER 70S.

OVERALL MODELS HAVE COME INTO DECENT AGREEMENT WITH THE SYNOPTIC
SCALE FEATURES ON SUNDAY AND SUNDAY NIGHT. THE SURFACE LOW WILL
TRACK NORTHEAST FROM SOUTH CENTRAL KANSAS TOWARD CENTRAL MISSOURI
SUNDAY NIGHT AS THE VIGOROUS SHORTWAVE TROUGH SWINGS INTO THE
REGION. THE ASSOCIATED DRY LINE IS PROGGED TO APPROACH THE
MISSOURI KANSAS BORDER BY LATE EVENING THEN SWEEP ACROSS THE OZARKS
OVERNIGHT SUNDAY NIGHT.

A NUMBER OF FACTORS WILL LEAD TO RAPID DEVELOPMENT OF CONVECTION
LATER SUNDAY INCLUDING STRONG LIFT WITHIN THE EXIT REGION OF 150
KT 250 MB JET STREAKING INTO THE SOUTHERN PLAINS ALONG WITH STRONG
MID LEVEL DIFFLUENCE AND HEIGHT FALLS. THIS IN ADDITION TO AN INCREASINGLY
MOISTURE RICH AIRMASS WILL SET THE STAGE FOR STRONG CONVECTIVE
DEVELOPMENT SUNDAY EVENING. QUESTIONS REMAIN ON THE DETAILS IN
REGARDS TO THE AMOUNT OF INSTABILITY. HOWEVER THE MAGNITUDE OF
SHEAR THAT WILL BE IN PLACE...AND THE PLACEMENT OF THE DRYLINE
ARE SUPPORTING FACTORS FOR SEVERE WEATHER.

IN SUMMARY...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP SUNDAY NIGHT ALONG AND AHEAD OF ADVANCING DRY LINE.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH LARGE HAIL
POSSIBLE. A RISK FOR TORNADOES DOES EXIST BUT THE EXTENT OF THAT
RISK WILL DEPEND ON PARAMETERS DIFFICULT TO DISCERN AT THIS TIME.
IT IS IMPORTANT TO NOTE THAT THESE STORMS WILL BE FAST MOVING AND
OCCURRING DURING THE OVERNIGHT HOURS. EMERGENCY MANAGERS...MEDIA
AND ALL INTERESTS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS
SHOULD STAY TUNED TO THE LATEST WEATHER INFORMATION.

FOSTER

LONG TERM (MONDAY THROUGH FRIDAY)...

THE UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE LOW THAT WILL BRING
THE POTENTIAL FOR SEVERE WEATHER TO THE REGION THROUGH MONDAY
MORNING WILL BE IN THE PROCESS OF LIFTING OUT OF THE AREA MONDAY
MORNING. AS THE SYSTEM LIFTS TO THE NORTHEAST...SOME WRAP AROUND
MOISTURE WILL BRING THE CHANCE FOR LIGHT SHOWERS OR DRIZZLE TO
PORTIONS OF THE OZARKS THROUGH THE DAY MONDAY. TEMPERATURES PROFILES
AT THIS TIME WOULD SUPPORT AN ALL LIQUID PRECIPITATION WITH THE
POSSIBLE EXCEPTION OF PORTIONS OF CENTRAL MISSOURI. TEMPERATURE MAY
DROP ENOUGH THAT SOME SNOW OR SLEET MAY MIX IN WITH THE
RAINFALL...BUT CONFIDENCE IS LOW THAT THIS WOULD OCCUR AND HAVE
LEFT IT OUT OF THE FORECAST AT THIS TIME.

FOR THE REMAINDER OF THE WORK WEEK...A ZONAL UPPER LEVEL FLOW WILL
ALLOW TEMPERATURE TO CLIMB TO NEAR NORMAL FOR THE FIRST WEEK OF
MARCH WITH HIGHS IN THE UPPER 50S TO NEAR 60 AND LOW IN THE MIDDLE
30S TO MIDDLE 40S. BY THURSDAY...THE LOW LEVEL FLOW WILL BECOME
SOUTHERLY. THIS WILL ALLOW FOR WARM AIR AND MOISTURE ADVECTION FROM
THE GULF REGION TO RETURN TO THE OZARKS IN ADVANCE OF ANOTHER
POTENTIALLY STRONG STORM SYSTEM FOR NEXT WEEKEND.

HATCH

&&

.AVIATION...

FOR THE 18Z TAFS...FOR AVIATORS FLYING INTO THE OZARKS...MVFR
CONDITIONS WITH CEILINGS AND VISIBILITIES ARE EXPECTED TO REMAIN
ACROSS THE REGION THROUGH FRIDAY NIGHT. AS WINDS BEGIN TO SWING
OUT OF THE SOUTHEAST AFTER MIDNIGHT...STRATUS BUILD DOWN WILL
BECOME A CONCERN WITH THE POSSIBILITY OF CEILINGS FALLING TO IFR
ALONG WITH DIMINISHING VISIBILITIES.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 25, 12:54 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CST FRI FEB 25 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1254 PM CST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT.
 DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND
 LIGHTNING APPEAR TO BE THE PRIMARY HAZARDS WITH THESE STORMS.
 HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. THESE
 STORMS WILL LIKELY BE FAST MOVING AND OCCUR DURING THE OVERNIGHT
 HOURS SUNDAY NIGHT. EMERGENCY MANAGERS...MEDIA AND ALL INTERESTS
 ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS SHOULD STAY
 TUNED TO THE LATEST WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:56 PM CSTAreal Flood WarningSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 6 more15 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.